MAUDE Adverse Event Report: COVIDIEN MFG DC BOULDER EDGE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN MFG DC BOULDER EDGE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number E1450-6
Medical Device Problem Codes Peeled/Delaminated (1454); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Burn(s) (1757)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during breast enlargement procedure, the device had a malfunction and causes some burn to the patient.
 
Event or Problem Description
According to the reporter, intra operatively, the device had a malfunction and causes one milimeter first degree burn to the patient.Excision was done to treat the burned part.The procedure was completed with precaution with the use of the same device.
 
Additional Manufacturer Narrative
Evaluation summary: ninety-one devices were received for evaluation.The returned product met specification as received.Visual inspection found no defects.All of the returned product was still sealed in the sterile packages.The reported conditions could not be confirmed.The investigation found all of the returned product was sealed in the sterile packages.No incident device was returned.The customer is advised to return the incident devices so a complete evaluation can be performed.The investigation found the device to function normally and within specifications.The instructions for use (ifu) states, before use, examine the electrosurgical unit and accessories for defects.Do not use cables or accessories with damaged (cracked, burned, or taped) insulation or connectors.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Evaluation summary: the product was not returned; however, a picture was provided by the customer for analysis.The returned product did not meet specification as received.Photo inspection found the blue heat insulation to have mechanical damage sites on three different devices.Two of the devices had a hole in the insulation, exposing the metal.The reported conditions could not be confirmed.The investigation found several mechanical damage sites along the blue insulation, probably due to the possibility that the electrode had been grasped and twisted by a metal object or had come into contact with a sharp object.There was also charring around two holes in the insulation.Electrodes are 100% inspected prior to shipment.The damage to the blue insulation indicates the device was mishandled.The investigation identified the root cause of the reported event to be attributed to user handling damage.The ifu states, before use, examine the electrosurgical unit and accessories for defects.Do not use cables or accessories with damaged (cracked, burned, or taped) insulation or connectors.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, intra operatively, the device had a malfunction and causes one milimeter first degree burn to the patient.Excision was done to treat the burned part.
 
Event or Problem Description
According to the reporter, during a breast enlargement procedure, the device had a malfunction and caused a one-milimeter first degree burn to the patient.Excision was done to treat the burned part.It was noted that the sheath of the shaft of the device was damaged.The procedure was completed with precaution with the use of the same device.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
EDGE
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN MFG DC BOULDER
5920 longbow dr
boulder CO 80301 3299
MDR Report Key8628534
Report Number1717344-2019-00658
Device Sequence Number2233138
Product Code GEI
UDI-Device Identifier10884521713130
UDI-Public10884521713130
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K955836
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/29/2023
Device Model NumberE1450-6
Device Catalogue NumberE1450-6
Device Lot Number82070359X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/31/2019
Initial Date Received by Manufacturer 04/29/2019
Supplement Date Received by Manufacturer05/31/2019
11/04/2019
01/20/2020
Initial Report FDA Received Date05/21/2019
Supplement Report FDA Received Date06/21/2019
11/19/2019
01/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;